Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 30, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 2, 2001, 1:45 PM CST for Walthall County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 2, 2001, 1:45 PM CST (19:45 UTC)
- Expired
- Mar 2, 2001, 2:15 PM CST
- In force
- 30 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Walthall County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 11:30 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 948 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
820 WUUS54 KLIX 021946 SVRNEW MSC147-022015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 145 PM CST FRI MAR 2 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WALTHALL COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 215 PM CST * AT 141 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF TYLERTOWN MOVING NORTHEAST AT 35 MPH. THE TOWN OF TYLERTOWN IS IN THE PATH OF THIS STORM. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3111 9025 3101 9013 3122 8978 3139 8995
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 11:50 AM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Mar 2, 11:50 AM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 1150 AM CST FRI MAR 2 2001 RUNNING LATE WITH THE DISCUSSION. AM GOING PRIMARILY WITH THE 12Z ETA. WILL END THE THREAT OF PCPN FROM THE WEST DURING THE DAY SAT. ISSUED FLASH FLOOD WATCH FOR NORTH PART OF THE CWA. A TORNADO WATCH IS IN EFFECT FOR THE CWA UNTIL 5 PM.. .NEW...TORNADO WATCH 40 FOR SE LA...S MS AND ADJACENT COASTAL WATERS. LA...FFA LAZ034>039-046>050-031030. MS...FFA MSZ068>071-031030. 17
In the hours before
Special weather statement, Mar 2, 11:30 AM CST, 2 hours 15 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-031300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 1130 AM CST FRI MAR 2 2001 .SYNOPSIS...UNSTABLE AIRMASS COVERS MOST OF THE COUNTY WARNING AREA WITH A STATIONARY FRONT LOCATED FROM NEAR THE ATCHAFALAYA RIVER TO MCCOMB MISSISSIPPI. THE FRONT IS EXPECTED TO REMAIN STATIONARY OR MOVE SLOWLY NORTH. A LOW PRESSURE SYSTEM OVER SOUTHWEST LOUISIANA WILL MOVE SLOWLY NORTHEAST ALONG THE FRONT THIS AFTERNOON THROUGH EARLY SATURDAY. AN UPPER DISTURBANCE WILL BE APPROACHING THE REGION FROM THE WEST. ...THUNDERSTORMS... A TORNADO WATCH IS IN EFFECT FOR SOUTHEASTERN LOUISIANA...SOUTHERN MISSISSIPPI AND THE ADJACENT COASTAL WATERS UNTIL 5 PM. SCATTERED THUNDERSTORMS WILL PERSIST THIS AFTERNOON THROUGH SATURDAY MORNING. ...A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTHEAST AND EAST CENTRAL LOUISIANA AND SOUTHWEST MISSISSIPPI THIS AFTERNOON THROUGH SATURDAY MORNING... RAINFALL RATES OF ONE INCH PER HOUR IS LIKELY. RAINFALL AMOUNTS OF THREE INCHES CAN BE EXPECTED WITH ISOLATED AMOUNTS OF FIVE INCHES POSSIBLE. ...ACTIONS... STORM SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND TONIGHT. EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR SEVERE WEATHER AND FLOODING DUE TO HEAVY RAINFALL THIS AFTERNOON THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 6:12 PM CST | Severe Thunderstorm Warning | LIX | Pike, Walthall | 33 min |
| Mar 1, 6:43 PM CST | Severe Thunderstorm Warning | LIX | Pike, Walthall | 32 min |
| Mar 2, 2:02 PM CST | Tornado Warning | LIX | Walthall | 18 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.